MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a 12.6mm micl12.6 implantable collamer lens, -10.5 diopter, and noted the lens went into the eye upside down.The lens was removed within the same surgery, with no patient injury.The back up lens was implanted with no problem.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Additional information: a lens work order search was performed.One similar complaint type event was found.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a vial.Returned product evaluation found pieces of haptic torn off and missing.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6917523
Report Number2023826-2017-01519
Device Sequence Number16474918
Product Code MTA
UDI-Device Identifier00841542103039
UDI-Public00841542103039
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/09/2017
11/27/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/19/2017
11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR